Alert archive / Puerto Rico / Flash Flood Watches in 2017
Flash Flood Watch 11, NWS JSJ
NWS JSJ issued this flash flood watch at Nov 15, 2017, 5:04 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2017, 5:04 PM CST (23:04 UTC)
- Expired
- Nov 16, 2017, 12:00 PM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted.
831 WGCA62 TJSJ 152304 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WATCH National Weather Service San Juan PR 704 PM AST Wed Nov 15 2017 ...The communities along the Guajataca River downstream from the Dam should continue to monitor the status... .Although the Federal and Local agencies have managed to control the situation at the Guajataca Dam, the potential for Dam Failure continues. As a result, a Flash Flood Watch will replace the Flash Flood Warning. PRZ008-161800- /O.NEW.TJSJ.FF.A.0011.171115T2304Z-171116T1800Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest- Including the cities of Aguadilla, Camuy, Hatillo, Isabela, and Quebradillas 704 PM AST Wed Nov 15 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Flash Flood Watch for communities downstream from the Guajataca Dam, especially the low lying areas along the river. * Through Thursday afternoon * The effort conducted by the Federal and Local Agencies reduce the risk of dam failure. However, the potential for failure continues, for that reason a Flash Flood Watch has been issued for the communities downstream from the Guajataca Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
1 follow-up statement
917 WGCA62 TJSJ 161750 FFASJU FLASH FLOOD WATCH National Weather Service San Juan PR 150 PM AST Thu Nov 16 2017 ...The communities along the Guajataca River downstream from the Dam should continue to monitor the status... .Although the Federal and Local agencies have managed to control the situation at the Guajataca Dam, the potential for Dam Failure continues. As a result, a Flash Flood Watch will replace the Flash Flood Warning. PRZ008-161900- /O.CON.TJSJ.FF.A.0011.000000T0000Z-171116T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northwest- Including the cities of Aguadilla, Camuy, Hatillo, Isabela, and Quebradillas 150 PM AST Thu Nov 16 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Flash Flood Watch for communities downstream from the Guajataca Dam, especially the low lying areas along the rive * Through Friday afternoon * The effort conducted by the Federal and Local Agencies reduce the risk of dam failure. However, the potential for failure continues, for that reason a Flash Flood Watch has been issued for the communities downstream from the Guajataca Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 15, 2:17 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 15, 2:17 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
417 PM AST Wed Nov 15 2017
.SYNOPSIS...
A frontal boundary and an induce surface trough are forecast to
stall over the North Atlantic Ocean and near the islands through
the upcoming weekend. A deep layer southerly wind flow will pool
tropical moisture over the islands. Under this weather pattern,
showers and thunderstorms are expected each day.
&&
.SHORT TERM...
Winds already became from the south and pushed a moist air mass
from the Caribbean Sea into the islands of Puerto Rico and the
U.S. Virgin Islands. Most of the the showers were observed along
and to the south of the Cordillera Central and over the U.S.
Virgin Islands. Little or no shower activity was detected to the
north of the Cordillera Central. The maximum temperatures along
the north coast of Puerto Rico and the U.S. Virgin Islands reached
the low 90s.
Showers and thunderstorm activity are expected to affected the
Mona Passage and the Caribbean and Atlantic Water overnight. This
activity could move closer to the islands affecting the western
and southern sections of Puerto Rico.
A southerly wind flow, ahead of the induced surface trough, will
lead to moisture pooling over Puerto Rico and the U.S. Virgin
Islands through Saturday. Therefore, a wet pattern is expected
during the rest of the week. The potential for flooding is
expected to increase through the upcoming weekend.
.LONG TERM...(FROM THE PREVIOUS DISCUSSION)...
A mid to upper level polar trough will linger across the western
Atlantic and into Hispaniola and the local Atlantic waters through
the upcoming weekend and early next week. Its associated cold
front and induced prefrontal surface trough will stall very close
to the north and west of the area respectively through early next
week. This will promote deep layered moisture advection across the
forecast area with precipitable water forecast to exceed 2 inches
at least until Monday next week. The elongated surface trough
will lead to a fairly light but moist southerly wind flow through
at least Sunday. Consequently, with the combination of the
instability aloft and the prevailing southerly wind flow, expect
any enhanced afternoon showers and thunderstorms to be focused
mainly across the northern half of Puerto Rico including the San
Juan Metro Area. A gradual decrease in moisture advection and the
building of high pressure ridge aloft is expected by Tuesday and
into the middle of the upcoming week. This will give way to drier
weather conditions. Mostly fair weather skies are forecast
Wednesday and Thursday, except for some locally and diurnally
induced afternoon convection each day.
&&
.AVIATION...
VFR conds expected through 16/00Z with VCSH/PSBLY VCTS
across the TJSJ/TJMZ/TJBQ fm 15/18z-15/23z. Low level SE winds will
gradually shift to a S-SE direction across PR and USVI with overall
southerly SFC winds at 10 to 20 kts psbl sea breeze variations.
FL130 - FL350 windS out of the SW to to WSW 10 TO 20 kts.
&&
.MARINE...
Mariner should exercise caution across the Atlantic Offshore
waters and Mona Passage due to seas up to 6 feet. Elsewhere seas
at 5 feet or less. The potential for showers and thunderstorms
is expected to increase across the local waters through the
upcoming weekend. In addition, a northerly swell associated with
the surface low pressure, off to the north over the Atlantic
Ocean, is forecast to reach the islands by Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 77 89 / 30 50 20 50
STT 80 85 79 85 / 30 30 30 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Thursday afternoon for the
communities downstream from the Dam Guajataca.
VI...None.
AM...None.
&&
SHORT TERM...CAM
LONG TERM....99
AVIATION...TWHazardous weather outlook, Nov 15, 3:53 AM CST, 13 hours 11 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 454 AM AST miercoles 15 de noviembre de 2017 AMZ710>745-PRZ001>013-160900- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 454 AM AST miercoles 15 de noviembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con fuertes lluvias y rafagas de vientos breves esta tarde a traves de porciones del norte, sur y este de Puerto Rico, incluyendo el area metropolitana de San Juan. .Inundaciones...Fuertes lluvias podrian resultar en inundaciones urbanas y de riachuelos, especialmente en areas de pobre drenaje. .Vientos...Vientos sostenidos de 20 mph son posibles a lo largo de las areas costeras y justo afuera de la costa noroeste y suroeste de Puerto Rico. .Olas...Oleaje picado/vigoroso de hasta 6 pies se espera mayormente a traves de las aguas mar afuera del Atlantico y pasajes locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas orientadas hacia el noroeste a noreste y este de Puerto Rico, al igual que para porciones de Culebra y Vieques. .Dias Dos a Siete...jueves a martes Aumento en el potencial de aguaceros y tronadas jueves hasta por lo menos el sabado, con el potencial de inundaciones urbanas y de riachuelos localizadas debido a la proximidad de un sistema frontal y una vaguada en la superficie, los cuales se estacionaran y permaneceran justo al noroeste de las islas locales. Un riesgo moderado de corrientes marinas continuara para la mayoria de las playas orientadas hacia el norte y este de Puerto Rico y las islas adyacentes hasta por lo menos el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar desarrollo de fuertes tronadas/inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160900- -San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 454 AM AST miercoles 15 de noviembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Oleaje...Oleaje picado/vigoroso de hasta 6 pies se espera mayormente a traves de las aguas mar afuera del Atlantico y pasajes locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de Santa Cruz. .Dias Dos a Siete...jueves a martes Un riesgo moderado de corrientes marinas continuara durante el periodo para la isla de Santa Cruz. El potencial de aguaceros y tronadas aisladas aumentara jueves y viernes a medida que un sistema frontal y una vaguada en la superficie se estacionen justo al noroeste de las islas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores en este momento.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:20 PM CST | Special Weather Statement | JSJ | 85 min | |
| Nov 15, 5:47 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.